Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 169, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Dec 4, 2012, 3:47 PM CST for Aransas County, Calhoun County, Refugio County, Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 4, 2012, 3:47 PM CST (21:47 UTC)
- Expired
- Dec 4, 2012, 4:30 PM CST
- In force
- 43 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Aransas County, TX, Calhoun County, TX, Refugio County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 4, 3:58 PM CST | HAIL 0.75 | 4 Se Tivoli, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1399 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
751
WUUS54 KCRP 042147
SVRCRP
TXC007-057-391-042230-
/O.NEW.KCRP.SV.W.0169.121204T2147Z-121204T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
347 PM CST TUE DEC 4 2012
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ARANSAS COUNTY IN SOUTH TEXAS...
SOUTHWESTERN CALHOUN COUNTY IN SOUTH TEXAS...
EASTERN REFUGIO COUNTY IN SOUTH TEXAS...
* UNTIL 430 PM CST
* AT 345 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF ARANSAS NATIONAL WILDLIFE REFUGE...OR 11 MILES WEST OF
SEADRIFT...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
ARANSAS NATIONAL WILDLIFE REFUGE...
SEADRIFT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 2831 9666 2828 9669 2827 9673 2827 9674
2831 9670 2838 9671 2840 9673 2839 9679
2842 9685 2836 9678 2828 9680 2828 9700
2846 9698 2844 9663
TIME...MOT...LOC 2146Z 277DEG 13KT 2838 9689
$$1 follow-up statement
761
WWUS54 KCRP 042206
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
406 PM CST TUE DEC 4 2012
TXC007-057-391-042230-
/O.CON.KCRP.SV.W.0169.000000T0000Z-121204T2230Z/
ARANSAS-CALHOUN-REFUGIO-
406 PM CST TUE DEC 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM
CST FOR SOUTHWESTERN CALHOUN...EASTERN REFUGIO AND NORTHEASTERN
ARANSAS COUNTIES...
AT 359 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR AUSTWELL...OR 8 MILES WEST OF SEADRIFT...MOVING EAST AT
15 MPH.
* LOCATIONS IMPACTED INCLUDE...
ARANSAS NATIONAL WILDLIFE REFUGE...
SEADRIFT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 2831 9666 2828 9669 2827 9673 2827 9674
2831 9670 2838 9671 2840 9673 2839 9679
2842 9685 2836 9678 2828 9680 2828 9700
2846 9698 2844 9663
TIME...MOT...LOC 2204Z 277DEG 13KT 2837 9682
$$
TMTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 4, 3:41 PM CST, 6 minutes earlier.
Area forecast discussion, Dec 4, 3:41 PM CST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 341 PM CST TUE DEC 4 2012 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)...COLD FRONT APPROACHING SOUTH TEXAS AS IT MOVES THROUGH THE HILL COUNTRY THIS AFTERNOON. EXPECTING THE FRONT TO PASS THROUGH THE REGION AND INTO THE COASTAL WATERS BETWEEN 9PM CST AND MIDNIGHT. THE CONVECTION SHOULD ALSO MOVE OUT OVER THE COASTAL WATERS WITH THE FRONT AS PRECIPITATION ENDS OVER INLAND AREAS LATE THIS EVENING. TEMPERATURES OVERNIGHT WILL BE 5 TO 10 DEGREES COOLER THAN THIS MORNING...HOWEVER MUCH DRIER CONDITIONS WILL BE IN PLACE WITH CLEARING SKIES BY WEDNESDAY MORNING. TEMPERATURES WILL ONLY WARM INTO THE 70S WEDNESDAY AFTER NEAR RECORD BREAKING UPPER 80S HERE IN CORPUS CHRISTI THIS AFTERNOON. && .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...ONE MORE COOL NIGHT WEDNESDAY NIGHT THEN THE WARM UP BEGINS. MOISTURE RETURNS RATHER READILY...AS THIS FRONT IS NOT STRONG. HOWEVER...DEW POINTS BEGIN TO APPROACH 70F BY SATURDAY MORNING...AND CONTINUE ON SUNDAY. THIS WILL LIKELY MEAN FOG...FIRST INLAND FOG (POSSIBLY AS EARLY AS THURSDAY MORNING AS WINDS ARE LIGHT AND THERE SHOULD BE GOOD RADIATIONAL COOLING). INLAND FOG LOOKS BEST ON FRIDAY (BEFORE MOISTURE GETS BETTER AND BOUNDARY LAYER WINDS KICK UP)...BUT THEN SEA FOG WILL LIKELY DEVELOP STARTING SATURDAY...THEN BETTER ON SUNDAY ESPECIALLY OVER THE NORTHERN AREAS WHERE FETCH IS BETTER AND WATER TEMPERATURES WILL LIKELY BE A BIT COOLER. PWATS EXCEED 1 INCH OVER THE OFFSHORE WATERS FRIDAY MORNING AND THERE COULD BE A FEW LIGHT SHOWERS...THEN A LITTLE BETTER CHANCE SATURDAY AND SUNDAY AS THE COASTAL CONVERGENCE INCREASES. PWATS EXCEED 1 INCH THROUGH SUNDAY AND APPROACH 1.5 INCHES IN SOME LOCATIONS. ALSO...FLOW ALOFT BECOMES MORE SOUTHWESTERLY...AND A FEW WEAK DISTURBANCE COULD ENHANCE SHOWER ACTIVITY OFFSHORE WHERE CIN IS LACKING. THUS...DO HAVE SLIGHT CHANCE CONVECTION OFFSHORE FRIDAY AND SATURDAY MORNING...THEN POSSIBLY INLAND EASTERN AREAS ON SUNDAY AS THE CAP WEAKENS AND SHOWER ACTIVITY HAS THE POTENTIAL TO MOVE ONSHORE. AFTER THE COOL THURSDAY MORNING...WILL KEEP THE WARMING TREND GOING AND GENERALLY STAY ON THE WARM SIDE OF GUIDANCE...WITH LOWS IN THE 60S FOR THE WEEKEND AND HIGHS MAINLY IN THE 80S...BUT MID/UPPER 70S NEAR THE COAST NORTH OF PORT ARANSAS WHERE SEA FOG WILL TEMPER THE WARM UP FOR THOSE AREAS. NEXT BIG ISSUE IS THE FRONT MONDAY. GFS IS GOING A BIT FASTER NOW...BUT IS STILL SLOWER THAN THE ECMWF. WILL LEAN A BIT MORE TOWARD THE ECMWF...BUT WILL BLEND A BIT OF THE GFS TOO. HOWEVER...MAIN THING IS THE BETTER CHANCES FOR SHOWERS/THUNDERSTORMS MONDAY. PRETTY GOOD TROUGH DIGS DOWN AND APPROACHES AREA MONDAY...WITH FAIRLY POTENT 100 KNOT JET (RRQ REGION). THIS WILL PROVIDE THE POTENTIAL FOR SHOWERS/THUNDERSTORMS ESPECIALLY EAST...WITH SOME ELEVATED CONVECTION POSSIBLE INTO MONDAY NIGHT BEHIND THE FRONT. SHOULD BE MUCH COOLER ON TUESDAY...AND AGAIN HAVE LEANED MORE TOWARD THE ECMWF NUMBERS (BUT NOT BUYING THEM TOTALLY). && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 58 75 49 79 62 / 50 10 0 10 10 VICTORIA 53 75 47 77 56 / 30 10 0 10 10 LAREDO 59 76 52 81 62 / 10 0 0 10 10 ALICE 56 74 47 80 60 / 30 10 0 10 10 ROCKPORT 58 74 55 74 64 / 50 10 0 10 10 COTULLA 55 75 46 79 56 / 10 0 0 10 10 KINGSVILLE 57 75 46 79 60 / 40 10 0 10 10 NAVY CORPUS 60 72 56 74 64 / 50 10 0 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && RG/82...SHORT TERM GW/86...LONG TERM
Hazardous weather outlook, Dec 4, 10:44 AM CST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1044 AM CST TUE DEC 4 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-051645- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1044 AM CST TUE DEC 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING AHEAD OF AN APPROACHING COLD FRONT. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE MID TO LATE AFTERNOON ACROSS THE COASTAL BEND AND VICTORIA CROSSROADS. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WIND GUSTS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOGGY CONDITIONS ARE POSSIBLE ACROSS SOUTH TEXAS AND THE ADJACENT MARINE AREAS DURING THE OVERNIGHT AND MORNING HOURS FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. RG
In the hours before
Special weather statement, Dec 4, 1:43 PM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 143 PM CST TUE DEC 4 2012 TXZ247-042030- CALHOUN- 143 PM CST TUE DEC 4 2012 ...A STRONG THUNDERSTORM WAS AFFECTING CALHOUN COUNTY... AT 140 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KAMAY...OR NEAR PORT LAVACA...MOVING EAST AT 10 MPH. PEOPLE IN NORTHERN CALHOUN COUNTY...INCLUDING THE CITIES OF KAMAY... KAMEY...PORT LAVACA...ALAMO BEACH AND POINT COMFORT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. RG
Local storm report, Dec 4, 2:15 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
215 PM CST TUE DEC 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM HAIL PORT LAVACA 28.61N 96.62W
12/04/2012 E0.25 INCH CALHOUN TX TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN PORT LAVACA.
&&
HARTLocal storm report, Dec 4, 2:45 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
245 PM CST TUE DEC 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HEAVY RAIN 1 WSW PORT LAVACA 28.61N 96.64W
12/04/2012 M2.00 INCH CALHOUN TX CO-OP OBSERVER
2.00 INCHES OF RAIN IN 50 MINUTES.
&&
HARTSpecial weather statement, Dec 4, 3:32 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 332 PM CST TUE DEC 4 2012 TXZ247-042230- CALHOUN- 332 PM CST TUE DEC 4 2012 ...A STRONG THUNDERSTORM WAS AFFECTING CALHOUN COUNTY... AT 326 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALAMO BEACH...OR 6 MILES SOUTH OF PORT LAVACA...MOVING EAST AT 15 MPH. THIS STORM WILL BE NEAR... MAGNOLIA BEACH BY 340 PM CST. INDIANOLA BY 350 PM CST. 6 MILES NORTH OF PORT OCONNOR BY 405 PM CST. DIME SIZE HAIL...VERY HEAVY RAIN....FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. TMT
Special weather statement, Dec 4, 3:42 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 342 PM CST TUE DEC 4 2012 TXZ246-042230- REFUGIO- 342 PM CST TUE DEC 4 2012 ...A STRONG THUNDERSTORM WAS AFFECTING REFUGIO COUNTY... AT 340 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TIVOLI...OR 10 MILES WEST OF SEADRIFT... MOVING EAST AT 15 MPH. PENNY SIZE HAIL...FREQUENT LIGHTNING AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. TMT
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 4:34 AM CST | Dense Fog Advisory | CRP | Duval, Jim Wells, Kleberg | 107 min |
| Dec 4, 3:15 PM CST | Areal Flood Advisory | CRP | Calhoun | 60 min |
| Dec 4, 3:53 PM CST | Special Marine Warning | CRP | 52 min | |
| Dec 4, 4:23 PM CST | Tornado Warning | CRP | Aransas, Calhoun, Refugio | 52 min |
| Dec 4, 4:53 PM CST | Special Marine Warning | CRP | 82 min | |
| Dec 4, 5:15 PM CST | Tornado Warning | CRP | Aransas, Calhoun | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.